Had Some Bad Scares Yesterday

Discussion in 'Fibromyalgia Main Forum' started by Crispangel66, Mar 30, 2006.

  1. Crispangel66

    Crispangel66 New Member

    First off my son had an appointment with his neurologist well in the way over there my sister in-law called and let me know my brother was in the hospital and that they didn't know if he had had a heart attack or not.

    Well he happened to be in a hospital in the same town we had to go to see the dr in, but we had to get to the neurologist and then we thought we would go see my brother.

    Well things went good at the neurologist the dr actually put my son on a different medicine for his seizures.

    Which is what we have been wanting since my son has been having problems with the current medicine he hads been taking.

    Well we finished up there and went to the hospital where my brother was, we found out he didn't have a heart attack but his EKG came back abnormal.

    Then they said it had something to so with his muscles around the heart and that is why he was in pain and that possibly he had had a samll heart attack before.

    Well we had to leave soon because my husband had to go to work and I was wiped out.

    We got home and I gave my son the new medicine like I was supposed to, it is called Lamictal.

    I had read over the possible problems and or side effects, but it had said they were rare.

    Later on I went on the internet and did a little more research after give him the drug well the internet results showed that it is more of a chance of reaction if you take Dpeakote (what my son is on for seizures) or if you are under age 16yrs he is 12yrs old.

    Well the side effects are a rash that can become life threatening. Well around 6pm my son started itching. I told him to relax and not to sratch it.

    Well at first I didn't see any bumps but then around 6:45pm bumps started appearing on his face, back and stomach, he was also having red blotches.

    So I call the dr and he told me not to give him the medicine anymore and to just watch him closely for any signs of difficulty breathing if that happened or the rash got worse we were to rush him to the hospital b/c these side effects can be fatal.

    So we ended up moving our son into our room last night that way we could keep a closer eye on him.

    I am up and didn't sleep to well most of the night even though I took my sleeping pill and all the other meds I take at night that usually knock me out.

    He is still breathing and I don't see any new bumps.

    So I feel better this morning.

    Pamela
  2. claudiaw

    claudiaw New Member

    Good grief! I think it is about time you get a break!

    I hope things smooth out now from here on out.

    Claudia
  3. Crispangel66

    Crispangel66 New Member

    For your thoughts and prayers. Things seem to be going slot better today except for my heart rate. It hasn't calmed down yet. Even if I stay in bed all day.

    Well Thanks Again Pamela
  4. Cromwell

    Cromwell New Member

    How scary. Now two questions? One, was the switch made THAT quickly between the Depakote and the new med? That should have happened differently.

    I don't like that they prescribed that med. Also the rash should have been taken seriously as it can cause sloughing disease. I do hope he is off the med now, and a doctor has cared enough to check that rash out.

    I posted once before to you that the best med I have found for seizures is Trileptal, which has far fewer side effects plus blood levels are not having to be monitored. My DH has been on this med for a few years and really likes it as it not only helps his seizures greatly it elevates his mood and calms him too, so he feels a ton better on it.

    I have known a few people not do well on the other meds.

    I hope you can talk about Trileptal with the doctor as I am hopeful it will work for your son.

    I hope they sort this out and get your brothers problem sorted out. It sounds as if he may have Pericardium problems.


    Love Anne C


    [This Message was Edited on 03/31/2006]